Arkansas, 2012

Hail and Damaging Winds in Arkansas, July 6 to 8, 2012

July 6 to 8, 2012 · NWS LZK · 29 events in 17 counties and zones

The high pressure aloft that had been over Arkansas since June finally drifted to the west. This allowed some tropical moisture to return to the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$611,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The high pressure aloft that had been over Arkansas since June finally drifted to the west. This allowed some tropical moisture to return to the state. Scattered thunderstorms developed on the 6th, 7th, and 8th, and some of these storms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 1:38 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 6, 1:38 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CDT FRI JUL 6 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE HAVE CHANGED LITTLE. FIRE DANGER
REMAINS HIGH UNTIL SIGNIFICANT RAIN AMOUNTS ARE SEEN. TODAY AND
MUCH OF SATURDAY...HOT AND DRY CONDITIONS CONTINUE. THEN CHANCES
OF RAIN INCREASE WITH UPPER SUPPORT AND POSSIBLE FRONTAL BOUNDARY.

LATE MORNING SHOWERS AND THUNDERSTORMS HAVE PUSHED WEST FROM MS
BUT HAVE WEAKENED AS THEY MOVE WEST TOWARD AR. NORTHERN AR NOW
SEEING ISOLATED CONVECTION FORMING...AND STILL POSSIBLE TO SEE
ISOLATED CONVECTION OVER CENTRAL WHILE BEST CHANCE LOOKS TO BE OVER
SOUTHERN AR WITH SOME WEAK UPPER SHORT WAVE ENERGY. WILL KEEP
SOME CHANCE IN EVENING PERIOD. TEMPS HAVE WARMED TO 100 DEGREES TO
AROUND 105 DEGREES IN SPOTS OVER AR AND WITH DEW POINTS IN THE
60S...AND UNSTABLE IN PLACE ATMOSPHERE...AN ISOLATED STRONG STORM
TO NEAR SEVERE LEVELS MAY BE SEEN THIS AFTERNOON TO EARLY EVENING.
AFTER SUNSET ANY STORMS WILL GRADUALLY WEAKEN AND DISSIPATE. HEAT
INDEX VALUES HAVE REACHED 100 DEGREES TO AROUND 105 DEGREES THIS
AFTERNOON IN SPOTS. ALOFT THE UPPER RIDGE WAS CENTERED OVER
NORTHERN MO WITH SOME SHORT WAVE ENERGY MOVING AROUND THE RIDGE.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

WILL KEEP THE LATE AFTERNOON TO EVENING CONVECTION IN THE FIRST
PERIOD. A LULL AFTER THE EVENING CONVECTION DISSIPATES...THEN HAVE
KEPT A SLIGHT CHANCE OVERNIGHT...MAINLY OVER SOUTHERN TO EASTERN
PARTS OF AR...WITH SOME SHORT WAVE ENERGY SHOWING IN THE MODELS.
GFS DOES HAVE MORE CONVECTIVE FEEDBACK OVER THE LOWER MS VALLEY
OVERNIGHT. ON SATURDAY...THE UPPER HIGH PRESSURE RIDGE IS FORECAST
TO FLATTEN OVER NORTHERN MO...WHICH WILL SET UP A EAST UPPER WHICH
WILL BRING SOME UPPER SHORT WAVE ENERGY OVER THE SOUTHERN PLAINS
AND AR. HENCE CHANCE POPS ARE IN THE FORECAST. AS THE WEEKEND
PROGRESSES THE UPPER RIDGE CONTINUES TO WEAKEN OVER THE SOUTHERN
PLAINS AND REPOSITIONS OVER THE WESTERN U.S. THIS WILL ALLOW A
COLD FRONT TO SAG SOUTH TO NEAR OR OVER AR. SOME UNCERTAINTY
REMAINS AND HOW FAR SOUTH THE BOUNDARY WILL END UP...AND THIS
WOULD BE THE DETERMINING FACTOR ON HOW MUCH CONVECTION AND RAIN
OCCURS OVER AR. MODELS AT LEAST SAG THE BOUNDARY TO NORTHERN
AR. GFS HAS THE BOUNDARY TO CENTRAL AR MONDAY AM...WHILE THE ECMWF
HOLDS THE BOUNDARY NORTH OF KLIT ON MONDAY. AT ANY RATE...POPS
HAVE BEEN RAISED SUNDAY THROUGH MONDAY...WITH A STALLED OR QUASI
STATIONARY BOUNDARY OVER AR. ALSO IN QUESTION IS THE AMOUNT OF
RAIN WITH THIS SYSTEM. IF FACTORS COME TOGETHER...0.50 TO 1.0
INCHES OF NEARLY WIDE SPREAD RAIN...AND WITH ISOLATED HIGHER
AMOUNTS TO 2 INCHES WOULD BE POSSIBLE. BUT DUE TO UNCERTAINTY HAVE
HELD BACK OVERALL AMOUNTS. SEVERE STORM THREAT THROUGH THE PERIOD
REMAINS ISOLATED AT THIS TIME. TEMPERATURES ARE EXPECTED TO BE A
FEW DEGREES LOWER SATURDAY...THEN LOWER MUCH CLOSER TO NORMAL
HIGHS THROUGH THE NEXT FEW DAYS WITH THE EXPECTED CLOUDS AND RAIN
CHANCES.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY

FRONT WILL BE DROPPING SOUTH INTO SRN SECTIONS OF THE STATE AT THE
START OF THE LONG TERM...WITH BEST POPS GENERALLY ACROSS SRN SECTIONS
OF THE STATE. THIS FRONT WILL THEN SLOW DOWN AS IT APPROACHES THE
AR/LA STATE LINE. THERE ARE SOME SLIGHT DIFFERENCES IN THE MED RANGE
MODEL GUIDANCE ON WHERE THIS FRONT WILL EVENTUALLY STALL...EITHER
ACROSS SRN AR...OR FURTHER SOUTH JUST ACROSS THE AR STATE LINE. IF
THE FRONT STALLS A BIT FURTHER NORTH AS THE ECMWF SHOWS...CHANCES
FOR PRECIP WILL LINGER LONGER INTO THE MIDDLE OF NEXT WEEK.
HOWEVER...THE GFS IS DROPPING THIS FRONT FURTHER SOUTH...WITH BEST
PRECIP CHANCES DROPPING SOUTH OF AR BY WED AND THU. COOLEST TEMPS
WILL BE EARLY IN THE WEEK...THEN GRADUALLY WARMING AS THE PRECIP
MOVES FURTHER SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  99  75  94 /  20  30  30  40
CAMDEN AR         73  98  73  95 /  20  40  40  50
HARRISON AR       72  98  72  93 /  10  20  20  40
HOT SPRINGS AR    74  98  74  94 /  20  30  30  50
LITTLE ROCK   AR  75  99  75  94 /  20  30  30  50
MONTICELLO AR     74  97  74  95 /  30  40  40  50
MOUNT IDA AR      73  98  73  94 /  20  30  30  50
MOUNTAIN HOME AR  72  98  73  93 /  10  20  20  40
NEWPORT AR        76  99  75  94 /  20  30  30  40
PINE BLUFF AR     75  98  75  95 /  20  40  30  50
RUSSELLVILLE AR   73  98  73  93 /  10  30  30  40
SEARCY AR         75  99  75  94 /  20  30  30  40
STUTTGART AR      75  99  75  95 /  20  30  30  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...62
Hazardous weather outlook, Jul 6, 4:00 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 6 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN
MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME
WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY
FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY
ACROSS SOUTH ARKANSAS. WHILE THE CHANCES OF SEVERE WEATHER WILL BE
LIMITED...A FEW STRONGER STORMS COULD PRODUCE LOCALIZED GUSTY WINDS.
THE ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IN THE COMING DAYS...THE PERSISTENT RIDGE OF HIGH PRESSURE WILL
DRIFT WESTWARD TOWARDS THE ROCKIES. THIS WILL ALLOW A COLD FRONT TO
DROP SOUTHWARD INTO ARKANSAS LATE SUNDAY AND MONDAY. THE FRONT WILL
INTERACT WITH INCREASING MOISTURE LEVELS TO PRODUCE GOOD CHANCES OF
SHOWERS AND THUNDERSTORMS. THE FRONT IS FORECAST TO SHIFT SOUTH OF
THE AREA...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jul 6, 2:28 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT FRI JUL 6 2012

ARZ032-033-062115-
FAULKNER AR-WHITE AR-
328 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE AND NORTHEASTERN
FAULKNER COUNTIES UNTIL 415 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVEL HILL...OR 14 MILES WEST OF SEARCY...
MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRAVEL HILL...        ROMANCE...            JOY...
  FLOYD...              GIN MTN...            DES ARC MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3511 9207 3531 9215 3536 9196 3520 9186
TIME...MOT...LOC 2028Z 065DEG 8KT 3525 9198

227
Special weather statement, Jul 6, 2:58 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
358 PM CDT FRI JUL 6 2012

ARZ042-062130-
GARLAND AR-
358 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARLAND COUNTY UNTIL
430 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF LAKE CATHERINE...OR 5 MILES EAST
OF HOT SPRINGS...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              LAKE HAMILTON...      HOT SPRINGS...
  ROCKWELL...           LAKE CATHERINE...
  HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      WILSON SPRINGS...
  RED OAK...            WEST MTN...           SUGARLOAF MTN...
  OAKLAWN RACETRACK...  NORTH MTN...          HOT SPRINGS MTN...
  HILL WHEATLEY PARK... GARLAND CNTY FAIRGNDS...
  EUCLID HEIGHTS...     CARPENTER DAM...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3453 9317 3456 9292 3451 9288 3450 9292
      3447 9291 3439 9310
TIME...MOT...LOC 2058Z 065DEG 6KT 3450 9297

46
Special weather statement, Jul 6, 3:02 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT FRI JUL 6 2012

ARZ067-062145-
CALHOUN AR-
402 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 445
PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF HAMPTON...MOVING WEST AT 5
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...            HARRELL...            HAMPTON MUNI ARPT...
  WOODBERRY...          TINSMAN...            SUMMERVILLE...
  HARRELL LAKE...       CRAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3362 9258 3364 9233 3352 9232 3348 9257
TIME...MOT...LOC 2102Z 083DEG 6KT 3356 9245

/64
Special weather statement, Jul 6, 3:13 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT FRI JUL 6 2012

ARZ024-033-062200-
CLEBURNE AR-WHITE AR-
413 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE AND EXTREME
SOUTHERN CLEBURNE COUNTIES UNTIL 500 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GRAVEL HILL...OR 13 MILES
WEST OF SEARCY...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRAVEL HILL...        CROSBY...             SIDON...
  ROMANCE...            JOY...                CENTER HILL...
  SMYRNA...             MT PISGAH...          DES ARC MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3520 9181 3520 9207 3538 9202 3539 9184
TIME...MOT...LOC 2113Z 359DEG 7KT 3531 9195

227
Special weather statement, Jul 6, 3:25 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 PM CDT FRI JUL 6 2012

ARZ044-062155-
PULASKI AR-
425 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 500
PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF N LITTLE ROCK ARPT...MOVING
SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...   SYLVAN HILLS...
  PROTHRO JUNCTION...   MCALMONT...           MARCHE...
  LEVY...               LAKEWOOD...           GRAVEL RIDGE...
  CAMP ROBINSON...      BURNS PARK...         ARGENTA...
  ROSE CITY...          COLLEGE STATION...    FERNDALE...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 137 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 145 AND 157.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 4 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3469 9219 3472 9246 3492 9233 3492 9218
TIME...MOT...LOC 2125Z 030DEG 8KT 3487 9228

46
Special weather statement, Jul 6, 3:46 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI JUL 6 2012

ARZ039-043-044-062215-
PERRY AR-PULASKI AR-SALINE AR-
446 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...WESTERN PULASKI
AND SOUTHERN PERRY COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LAKE NORRELL...OR 7 MILES
SOUTHWEST OF LAKE MAUMELLE...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE SYLVIA...        REFORM...             PARON...
  WILFORD PEAK...       SCHOOLHOUSE MTN...    RATTLESNAKE MTN...
  PIGEON ROOST MTN...   KETCHEL MTN...        JOLLY ROGER LNDG...
  JENNINGS MTN...       HORSESHOE MTN...      GRINDSTONE MTN...
  GOODSON MTN...        COLE MTN...           COLD SPRING MTN...
  BRUSHY MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3467 9280 3488 9286 3489 9257 3476 9254
TIME...MOT...LOC 2147Z 082DEG 7KT 3479 9264

/64

The radar

The Little Rock radar (KLZK), 5 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
July 6, 3:50 PM CST
Where
Pulaski County, 1.35 mi W of Amboy
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.801, -92.304

About 30 trees were blown down in North Little Rock's Burns Park. One of the trees landed on the shed covering the miniature train, which then crashed down on top of the train.

Thunderstorm Wind, Saline

When
July 6, 4:05 PM CST
Where
Saline County, 0.69 mi WNW of Avilla
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.684, -92.591

Two barns were blown down, some outbuildings were damaged, and trees were blown down onto roads.

Thunderstorm Wind, Scott

When
July 6, 4:35 PM CST
Where
Scott County, 5.73 mi NNE of Green Ridge
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
34.999, -93.968

Several outbuildings and a barn were damaged near the Tate community.

Thunderstorm Wind, Pulaski

When
July 6, 4:39 PM CST
Where
Pulaski County, 1.6 mi NW of Mabelvale
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
34.663, -92.403

Tree limbs were thrown into the air, and some of the limbs landed on vehicles.

Thunderstorm Wind, Saline

When
July 6, 5:15 PM CST
Where
Saline County, Benton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.570, -92.580

Large tree limbs were thrown by the wind. Some siding was removed from a garage.

Thunderstorm Wind, Pike

When
July 6, 6:05 PM CST
Where
Pike County, 1.23 mi SE of Wolf Creek
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.037, -93.535

Two barns were destroyed, there was damage to the roof of one occupied structure, and significant debris along fence lines.

Thunderstorm Wind, Garland

When
July 7, 5:27 PM CST
Where
Garland County, Mountain Pine
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.570, -93.170

Trees and power lines were blown down.

Thunderstorm Wind, Jefferson

When
July 7, 5:40 PM CST
Where
Jefferson County, 5.26 mi SW of Sulphur Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.134, -92.203

A few trees were blown down.

Thunderstorm Wind, Jefferson

When
July 7, 6:30 PM CST
Where
Jefferson County, Hardin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.270, -92.150

Some trees were blown down.

Thunderstorm Wind, Cleburne

When
July 8, 12:30 PM CST
Where
Cleburne County, Wilburn
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.500, -91.880

Roofs were damaged on several houses and trees were blown down onto power lines.

Hail, White

When
July 8, 12:35 PM CST
Where
White County, 1 mi N of Steprock
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.434, -91.680

Hail, Van Buren

When
July 8, 12:40 PM CST
Where
Van Buren County, 2.24 mi NE of Eglantine
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.595, -92.275

Hail fell in Fairfield Bay.

Thunderstorm Wind, Perry

When
July 8, 1:09 PM CST
Where
Perry County, 2.68 mi SE of Satuma
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.870, -92.820

Many trees were blown down in the Lake Sylvia Recreation Area.

Thunderstorm Wind, Faulkner

When
July 8, 1:11 PM CST
Where
Faulkner County, 0.75 mi SSE of Damascus
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.351, -92.413

A few trees were blown down on U.S. 65.

Thunderstorm Wind, Izard

When
July 8, 1:39 PM CST
Where
Izard County, 2 mi WNW of Twin Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.961, -92.063

Several trees were snapped off, there was minor roof damage to several houses, and lawn furniture was thrown around 300 feet.

Thunderstorm Wind, Independence

When
July 8, 1:43 PM CST
Where
Independence County, 1 mi N of Pleasant Plains
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
35.565, -91.630

Thunderstorm winds hit a truck broadside, pushing it off the road and into a ditch.

Thunderstorm Wind, Stone

When
July 8, 1:47 PM CST
Where
Stone County, Allison
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
35.930, -92.120

Trees were blown down and a number of barns were damaged.

Thunderstorm Wind, Scott

When
July 8, 2:00 PM CST
Where
Scott County, 4 mi ESE of Waldron
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.878, -94.015

Trees were blown down onto power lines.

Thunderstorm Wind, Yell

When
July 8, 2:09 PM CST
Where
Yell County, Chickalah
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
35.170, -93.280

Trees were blown down onto power lines.

Thunderstorm Wind, Independence

When
July 8, 2:15 PM CST
Where
Independence County, 1.32 mi ESE of Collietown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
35.860, -91.810

Trees were blown down on Collietown Rd.

Lightning, Independence

When
July 8, 2:20 PM CST
Where
Independence County, 1.95 mi NNE of Batesville
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.796, -91.635

Lightning struck a business in Batesville. The air conditioning, phone circuits, and circuit breakers were destroyed. A fire started in the front of the building, badly damaging it. The company sold cylinders of industrial gases, but the fire did not reach any of the cylinders.

Thunderstorm Wind, Scott

When
July 8, 2:21 PM CST
Where
Scott County, Waldron
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.900, -94.080

Trees and power lines were blown down.

Thunderstorm Wind, Scott

When
July 8, 2:21 PM CST
Where
Scott County, Winfield
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.880, -94.180

Trees and power lines were blown down.

Hail, Pike

When
July 8, 2:33 PM CST
Where
Pike County, 0.85 mi NNW of Glenwood
Measured
1 in hail
Reported by
County Official
Coordinates
34.332, -93.555

Hail fell on the northwest side of Glenwood.

Thunderstorm Wind, Yell

When
July 8, 2:50 PM CST
Where
Yell County, 0.4 mi SE of Old Neely
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.147, -93.094

Trees were blown down on Arkansas 155.

Thunderstorm Wind, Yell

When
July 8, 2:54 PM CST
Where
Yell County, 2 mi NE of Ranger
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
35.141, -93.305

Power lines were blown down.

Thunderstorm Wind, Sharp

When
July 8, 2:58 PM CST
Where
Sharp County, Hardy
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
36.320, -91.480

Trees and power lines were down across Hardy. Many people were without power.

Thunderstorm Wind, Boone

When
July 8, 2:58 PM CST
Where
Boone County, 0.96 mi N of Cricket
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.464, -93.219

A tree was blown down onto U.S. 65.

Thunderstorm Wind, Scott

When
July 8, 3:16 PM CST
Where
Scott County, Beauchamp
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.800, -94.270

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382383, 382310, 382372, 382312, 382314, 382371, 382316, 382317, 382327, 382334, 382342, 382349, 382353, 382354, 382357, 382358, 382359, 382360, 382361, 382362, 383576, 382363, 382370, 382364, 382365, 382366, 382367, 382368, 382369.